On the evolutionary edge of altruism: A game-theoretic proof of Hamilton's rule for a simple case of siblings

Oded Stark, You Qiang Wang

Research output: Contribution to journalArticlepeer-review

Abstract

We offer a game-theoretic proof of Hamilton's rule for the spread of altruism. For a simple case of siblings, we show that the rule can be derived as the outcome of a one-shot prisoner's dilemma game between siblings.

Original languageEnglish
Pages (from-to)37-42
Number of pages6
JournalJournal of Evolutionary Economics
Volume14
Issue number1
DOIs
StatePublished - Feb 2004
Externally publishedYes

Keywords

  • Evolution of altruism
  • Hamilton's rule
  • One-shot prisoner's dilemma game

Fingerprint

Dive into the research topics of 'On the evolutionary edge of altruism: A game-theoretic proof of Hamilton's rule for a simple case of siblings'. Together they form a unique fingerprint.

Cite this